Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 51, NWS Lubbock, TX

April 29, 2000Lubbock County, Lynn County, Terry County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2000, 12:08 AM CDT for Lubbock County, Lynn County, Terry County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2000, 12:08 AM CDT (05:08 UTC)
Expired
Apr 29, 2000, 1:00 AM CDT
In force
52 min
Issued by
NWS Lubbock, TX
Area
Whole counties

Counties Lubbock County, TX, Lynn County, TX, Terry County, TX

The radar

The Lubbock radar (KLBB), 41 km from the middle of the area, began a volume at 05:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 12:30 AM CDTThunderstorm WindLubbock, TXThe Lubbock County EOC reported that thunderstorm wind blew down power lines in town.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 7:45 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1286 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
2134 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

216 
WUUS54 KLUB 290509
SVRLBB
TXC303-305-445-290600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1208 AM CDT SAT APR 29 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUBBOCK COUNTY IN TEXAS
  LYNN COUNTY IN TEXAS
  TERRY COUNTY IN TEXAS

* UNTIL 100 AM CDT

* AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS EXTENDING FROM ROUNDUP-SMYER-         
  ROPESVILLE. THE LINE WAS MOVING SOUTHEAST AT 40 MPH AND WILL       
  PRODUCE WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO NICKEL SIZE.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  SHALLOWATER...
  REESE CENTER...
  WOLFFORTH...
  LUBBOCK AND LUBBOCK INT. AIRPORT...
  DOWNTOWN LUBBOCK...
  MEADOW...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE 
AT 806-745-4260.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:45 PM CDT, 10 hours 23 minutes earlier.

Area forecast discussion, Apr 28, 1:45 PM CDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
145 PM CDT FRI APR 28 2000

LINE OF DEVELOPING CONVECTION IN WESTERN NEW MEXICO IS ASSOCIATED
WITH A WEAK SHORT WAVE TROF, SEEN AT 12Z/500 MB AS WIND SHIFT LINE
IN EASTERN ARIZONA. THIS CONVECTION MAY HOLD TOGETHER AS IT MOVES
EAST, AND ENHANCE TONIGHT AS LOW LEVEL JET DEVELOPS, POSSIBLY
EVOLVING INTO AN MCS NEAR THE MID LEVEL RIDGE AXIS. BEST CHANCE OF
THIS LOOKS TO BE NORTH OF OUR AREA, BUT A CONTINUATION OF THE CHANCE
IS WARRANTED ACROSS OUR AREA OWING TO INCREASING LOW LEVEL WARM
ADVECTION AND ELEVATED INSTABILITY.

FORECAST FOR THE WEEKEND IS NOT VERY CLEAR, AT LEAST TO ME. LARGER
SCALE PARAMETERS AS SEEN ON THE PROGS VALID SATURDAY AFTERNOON
SUGGEST DRYLINE INITIATION IS POSSIBLE WESTERN ZONES, WITH SOME
EASTWARD DRIFT OF RESULTING THUNDERSTORMS. PROGGED AFTERNOON MID
LEVEL TEMPERATURES ARE RATHER WARM AND FLOW ALOFT RATHER WEAK,
POSSIBLY LIMITING BOTH EASTWARD EXTENT AND SEVERITY OF THE
CONVECTION. HOWEVER, THERE MAY BE AN OUTFLOW BOUNDARY IN ANY PART OF
THE AREA SATURDAY MORNING SHOULD AN MCS CRANK UP TONIGHT, PROVIDING
ANOTHER LOW LEVEL FOCUS. ALSO, WHILE NO SIGNIFICANT LOW LEVEL
CONVERGENCE IS SEEN IN THE SURFACE PROGS FOR SATURDAY AFTERNOON
ACROSS EASTERN ZONES, INITIATION NEAR THE CAPROCK COULD OCCUR. ERGO,
CHANCE OF STORMS AREAWIDE.

ON SATURDAY NIGHT ANOTHER MCS COULD DEVELOP, WITH HEAVY RAIN
WHEREVER IT HAPPENS, AND THE PROSPECT OF YET ANOTHER OUTFLOW
BOUNDARY OR EVEN A COMPLETELY TRASHED LOW LEVEL AIRMASS ON SUNDAY IF
AN MCS IS CLOSE ENOUGH AND COOL FRONT PUSHES SOUTHWARD INTO THE
AREA. IN THE ABSENCE OF ANYTHING LIKE THAT, THE LARGE SCALE
PARAMETERS DURING THE AFTERNOON SUNDAY, AS FORECAST BY THE AVN, LOOK
FAVORABLE FOR AN ACTIVE DRYLINE OWING TO VEERED/STRONGER MID LEVEL
FLOW, AND HIGH THETAE EAST OF THE DRYLINE. WILL MAINTAIN CHANCE OF
STORMS SUNDAY ALL AREAS, WITH HIGHER CHANCE IN THE EASTERN HALF.

PRELIMINARY:
FRIONA/TULIA       52/80/53/75 3422 CHILDRESS 55/79/59/79 4434
BROWNFIELD/LUBBOCK 56/84/57/79 3432 ASPERMONT 59/83/63/82 2334

.LBB...NONE.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 11:28 PM CDTSevere Thunderstorm WarningLUBHockley62 min
Apr 29, 12:57 AM CDTSevere Thunderstorm WarningLUBCrosby, Garza63 min
Apr 29, 2:09 AM CDTSevere Thunderstorm WarningLUBCottle, King51 min
Apr 29, 6:28 PM CDTSevere Thunderstorm WarningLUBKent62 min
Apr 29, 6:34 PM CDTSevere Thunderstorm WarningLUBGarza41 min
Apr 29, 6:55 PM CDTSevere Thunderstorm WarningLUBDickens65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.